MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA SERRATED LARGE FORCEP-SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

COOK ENDOSCOPY CAPTURA SERRATED LARGE FORCEP-SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Catalog Number DBF-2.4SL-230SP-40-S
Medical Device Problem Codes Solder Joint Fracture (2324); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: non-healthcare professional.Investigation evaluation: our laboratory evaluation of the product said to be involved determined that the device would open, but not close upon handle manipulation.The device was returned with a green and brown substance dried on the cups and sheath.The cups would not open when tested, so the green and brown substance was then washed off the cups.The device was then tested and the cups opened but would not close when the handle was manipulated.The device was placed down an olympus scope (2.8 mm channel) with the endoscope placed in a curved position.When the handle was manipulated, the forceps cups would open, but they would not close.The device was sent to the supplier for further evaluation.The supplier provided the following evaluation: one (1) device from the reported event was returned in a zip type bag with proof of decontamination.The returned device was visually evaluated.No defects in the handle, catheter, or cups¿ assembly were detected.The returned device was functionally evaluated.During testing, with the device coiled in three (3), eight (8) inch loops, it was confirmed that the device did not operate properly when the handle was manipulated.The device opened, but did not close as intended.The reported defect for ¿would not open¿ was not confirmed.However, the device would not close.The returned device was disassembled to evaluate the solder connection.Upon further investigation and disassembly of the device tip, it was noted that the device¿s solder connection was not intact.Closer observation revealed that the operator had incorrectly positioned the link wire and control wire ends.The root cause of the failure was operator error.The device history records were reviewed and found to be manufactured in may 2018.Relevant defects were noted in the manufacturing and/or final quality control checklist records.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the supplier provided the following: the originally reported issue of "forceps would not open" was confirmed.The root cause was operator error.The operators involved will be retrained on the soldering process; specifically correct soldering per specifications.Prior to distribution, all captura serrated large forcep- spike are subjected to a visual inspection and functional test to ensure proper workability.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a colonoscopy, the physician used a cook captura serrated large forcep- spike.Once down the endoscope, the forceps would not open.They successfully completed the procedure with another device of the same type.There was no reportable information at that time.The device was evaluated on 17-august-2018 and was found to be able to open, but the cups would not close upon handle manipulation.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
CAPTURA SERRATED LARGE FORCEP-SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7864243
Report Number1037905-2018-00409
Device Sequence Number1938848
Product Code PTS
UDI-Device Identifier00827002560765
UDI-Public(01)00827002560765(17)210619(10)W4081911
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2021
Device Catalogue NumberDBF-2.4SL-230SP-40-S
Device Lot NumberW4081911
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2018
Initial Report FDA Received Date09/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age37 YR